Alert archive / Colorado / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 158, NWS Denver/Boulder, CO

July 14, 2011Arapahoe County, Denver County, Douglas County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 14, 2011, 2:40 PM MDT for Arapahoe County, Denver County, Douglas County, Colorado. It was in force for 50 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2011, 2:40 PM MDT (20:40 UTC)
Expired
Jul 14, 2011, 3:30 PM MDT
In force
50 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Arapahoe County, CO, Denver County, CO, Douglas County, CO

The radar

The Denver radar (KFTG), 34 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 2:47 PM MDTHAIL 1Highlands Ranch, CO
Jul 14, 2:55 PM MDTTSTM WND DMGEnglewood, CO40 FOOT TREE BLOWN ONTO HOUSE AND POWER LINES NEAR CLARKSON AND LEHIGH.
Jul 14, 3:05 PM MDTHAIL 1Centennial, CO
Jul 14, 3:15 PM MDTTSTM WND DMGEnglewood, CO50 FOOT TREE BLOWN OVER NEAR HAMPTON AND BROADWAY WITH 4 TO 6 INCHES OF STANDING WATER ON NEARBY INTERSECTIONS.
Jul 14, 3:20 PM MDTHAIL 16 E Denver, CO
Jul 14, 3:30 PM MDTHAIL 0.882 W Aurora, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 255 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
255 J/kg
Mixed-layer CIN
-304 J/kg
Mixed-layer LCL
1170 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

827 
WUUS55 KBOU 142040
SVRBOU
COC005-031-035-142130-
/O.NEW.KBOU.SV.W.0158.110714T2040Z-110714T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
240 PM MDT THU JUL 14 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL DOUGLAS COUNTY IN NORTHEAST COLORADO
  WESTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO
  CENTRAL DENVER COUNTY IN NORTHEAST COLORADO

* UNTIL 330 PM MDT

* AT 240 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS UP TO ABOUT 60 MPH.  THIS STORM WAS LOCATED 2
  MILES SOUTHEAST OF CENTENNIAL...OR 12 MILES SOUTH OF DENVER...
  MOVING NORTHEAST AT 10 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUCKLEY
  AFB...SURREY RIDGE...HIGHLANDS RANCH...GREENWOOD VILLAGE...BEVERLY
  HILLS...ARAPAHOE PARK...CENTENNIAL...LITTLETON...ENGLEWOOD...
  CENTRAL DENVER AND SOUTHWESTERN AURORA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

&&

LAT...LON 3952 10506 3977 10497 3975 10488 3974 10488
      3974 10485 3968 10462 3944 10485
TIME...MOT...LOC 2040Z 205DEG 10KT 3957 10490
WIND...HAIL 60MPH 1.00IN

$$
1 follow-up statement
464 
WWUS55 KBOU 142059
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
259 PM MDT THU JUL 14 2011

COC005-031-035-142130-
/O.CON.KBOU.SV.W.0158.000000T0000Z-110714T2130Z/
DOUGLAS CO-ARAPAHOE CO-DENVER CO-
259 PM MDT THU JUL 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR CENTRAL DENVER...WESTERN ARAPAHOE AND NORTH CENTRAL DOUGLAS
COUNTIES...

AT 300 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING ONE INCH DIAMETER HAIL...AND DAMAGING WINDS UP
TO ABOUT 60 MPH.  THIS STORM WAS LOCATED OVER WESTERN CENTENNIAL...OR
9 MILES SOUTH OF DENVER...MOVING NORTH AT 15 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BUCKLEY AFB...HIGHLANDS RANCH...GREENWOOD VILLAGE...WESTERN
CENTENNIAL...LITTLETON...ENGLEWOOD...CENTRAL DENVER AND WESTERN
AURORA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

&&

LAT...LON 3977 10497 3975 10488 3974 10488 3974 10485
      3970 10469 3954 10491 3952 10506
TIME...MOT...LOC 2100Z 192DEG 12KT 3962 10493
WIND...HAIL 60MPH 1.00IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 12:58 PM MDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jul 14, 12:58 PM MDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
1258 PM MDT THU JUL 14 2011

.UPDATE...

&&

.SHORT TERM...STORMS HAVE DEVELOPED MORE QUICKLY THEN EXPECTED OVER THE
FOOTHILLS WITH SOME TRAINING ECHOES ALREADY TAKING PLACE SO THE
FLASH FLOOD WATCH WAS MOVED UP TO START AT NOON FOR THE FOOTHILLS
AND ADJACENT PLAINS. ACARS SOUNDINGS INDICATE THE PLAINS STILL
NEED TO HEAT UP TO 90 OR SO TO REACH CONVECTIVE TEMPERATURE SO
HAVE KEPT THE FLASH FLOOD WATCH AS IS THERE. SOME STORMS COULD
BECOME SEVERE COMING OFF THE FOOTHILLS EVEN OVER THE NEXT COUPLE
OF HOURS. STILL EXPECTING AN INCREASE IN TOTAL PRECIPITABLE WATER
AS MORE MOISTURE COMES NORTH OUT OF NM AND HAVE INDEED SEEN
INCREASE OVER THE LAST COUPLE OF HOURS AT MOST SITES.

.AVIATION...MAY NEED TO MOVE UP THE START TIME FOR TSTMS
ESPECIALLY AT APA AND BJC AND MAYBE BY AN HOUR OR TWO EVEN AT DIA.

&&

.HYDROLOGY...SO FAR THE TRAINING ECHOES HAVE BEEN ALIGNED BETWEEN
THE BURN AREAS BUT NEW DEVELOPMENT TO THE WEST IS THREATENING THE
FOUR MILE BURN AREA SO WARNING UPCOMING THERE.

&&

.PREV DISCUSSION... /ISSUED 405 AM MDT THU JUL 14 2011/

SHORT TERM...IT LOOKS LIKE ANOTHER LATE AFTERNOON AND EVENING
FILLED WITH THUNDERSTORMS ACROSS MUCH OF THE FORECAST AREA.  WATER
VAPOR PICTURES SHOW A NEW SURGE OF MID-LEVEL MOISTURE MOVING
NORTHWARD OUT OF NEW MEXICO THIS MORNING.  AN UPPER LEVEL HIGH
REMAINS OVER TEXAS WITH MOIST SOUTHWESTERLY FLOW CONTINUING ACROSS
COLORADO.  AT LOWER LEVELS...HIGH PRESSURE ON THE PLAINS AND LOW
PRESSURE OVER WESTERN AND CENTRAL COLORADO WILL KEEP WEAK
SOUTHEASTERLY FLOW GOING ACROSS EASTERN COLORADO.  DAYTIME HEATING
WILL AGAIN BE SUFFICIENT TO DE-STABILIZE THE MOIST AIRMASS LATE IN
THE DAY.  QPF FIELDS FROM THE NAM AND GFS BOTH SHOW CONVECTIVE
PRECIPITATION DEVELOPING AND SPREADING ACROSS NORTHEAST COLORADO
AFTER 00Z.  THIS AFTERNOON WILL ALSO FEATURE A 60 KNOT UPPER LEVEL
JET ARCING OVER NORTHWEST COLORADO WHICH MAY HELP STORMS TO ORGANIZE
IN A TRAINING PATTERN THROUGH THE EVENING.  MODEL SOUNDINGS AGAIN
SHOW PRECIPITABLE WATER VALUES IN EXCESS OF AN INCH ACROSS NORTHEAST
COLORADO WITH CAPE VALUES GREATER THAN 1000 J/KG.  DEW POINTS WILL
AGAIN BE IN THE UPPER 50S AND LOWER 60S...HELPING TO FUEL THE  LATE
AFTERNOON AND EVENING CONVECTION AND MAKING THE SHOWERS EFFICIENT
PRODUCERS OF RAINFALL.  LOW AND MID LEVEL WINDS WILL NOT BE THAT
STRONG...AND MODEL SOUNDINGS SHOW STORM MOTIONS BETWEEN 5 AND 15
KNOTS.  SOIL CONDITIONS ACROSS MUCH OF THE FORECAST AREA ARE ALSO
NEAR SATURATION DUE TO REPEATED ROUNDS OF SHOWERS OVER THE PAST
WEEK.  THE COMBINATION OF SLOW MOVING STORMS...CAPABLE OF PRODUCING
LOCALLY HEAVY RAINFALL...AND THE ANTECEDENT SOIL CONDITIONS MAKE IT
NECESSARY FOR A FLASH FLOOD WATCH FOR THE FOOTHILLS AND MOST OF THE
PLAINS.  WILL RUN THE WATCH FROM 3 PM THROUGH MIDNIGHT.

LONG TERM...LITTLE TO ADD TO THE PREVIOUS FORECASTS.  A WEAK
SOUTHERLY FLOW WILL CONTINUE OVER COLORADO FRIDAY THROUGH SUNDAY.
THE UPPER LEVEL RIDGE WILL BE CENTERED OVER EASTERN KANSAS AND
MISSOURI ON FRIDAY...AND APPEARS TO SHIFT SLIGHTLY WESTWARD BY EARLY
NEXT WEEK.  WEAK DISTURBANCES MIGRATING AROUND THE RIDGE THROUGH
THIS WEAK FLOW WILL BE DIFFICULT TO DETECT...BUT WILL ELEVATE THE
THUNDERSTORM POTENTIAL WHEN THEY MIGRATE ACROSS THE CWFA.  AS FAR AS
THE MSTR IS CONCERNED...THE 00Z NAM12 SOUNDINGS ARE PROGGED TO BE
DRIER AT DENVER AND LIMON I HAD A HARD TIME BELIEVING THE MID 40S
DEWPOINTS DEPICTED IN THE SOUNDINGS.  SREF STILL MAINTAINS DEWPOINTS
IN THE 50S...AND THIS SEEMS MORE BELIEVABLE CONSIDERING HOW
SATURATED THE SOILS HAVE BECOME OVER THE LAST SEVERAL DAYS AND THE
WEAK AND RELATIVELY MOIST FLOW ALOFT.  WITH THIS IN MIND...THE FCST
SOUNDINGS ON FRIDAY SHOULD CHANGE VERY LITTLE.  WITH DEWPOINTS
MODIFIED IN THE 50S...THE PRECIPITABLE WATER VALUES FROM THE NAM12
SOUNDINGS SHOULD STILL OVER ONE INCH WITH CAPES FM 1000-2000 J/KG...
WET MICROBURSTS WITH LOCALLY HEAVY RAIN AND STRONG WINDS THE MAIN
ISSUES.  ALTHOUGH THERE MAY BE SOME DRYING IT WILL NOT BE
SIGNIFICANT.  THEREFORE SEE NO REASON TO ALTER THE GRIDS FOR
SATURDAY AND BEYOND WITH A CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS EACH DAY.

AVIATION...VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE LATE
AFTERNOON.  MVFR AND POSSIBLY IFR CIGS AND VSBYS ARE EXPECTED AFTER
22Z AND THROUGH THE EVENING AS THUNDERSTORMS MOVE ACROSS THE METRO
AREA.  THUNDERSTORMS WILL CONTAIN LOCALLY HEAVY RAINS...BUT MAY ALSO
PRODUCE HAIL AND GUSTY OR DAMAGING WINDS.  THUNDERSTORM ACTIVITY
OVER THE METRO AREA MAY AGAIN CONTINUE THROUGH 05Z.  STORMS WILL
ALSO MOVE THROUGH THE WESTER APPROACH GATES DURING THE AFTERNOON AND
THROUGH THE EASTERN GATES LATER IN THE EVENING.

HYDROLOGY...SNOWMELT RUNOFF CONTINUES TO KEEP THE FRASER RIVER AND
THE UPPER COLORADO RUNNING AT OR JUST ABOVE BANKFULL IN GRAND
COUNTY.  IN SUMMIT COUNTY...THE BLUE RIVER HAS BEEN RUNNING NEAR
BANKFULL BECAUSE OF SNOWMELT AND RECENT HEAVY RAINS.  SOME
IMPROVEMENT IS EXPECTED OVER THE NEXT COUPLE DAYS SINCE HEAVY RAIN
SHOWERS HAVE NOT OCCURRED SINCE EARLIER IN THE WEEK.

IN THE FOURMILE BURN AREA...A PAIR OF THUNDERSTORMS MOVED OVER THE
BURN AREA WEDNESDAY EVENING.  THE FIRST THUNDERSTORM PRODUCED
RAINFALLS BETWEEN .80 AND 1.40 INCHES IN 30 TO 45 MINUTES.  CREEKS
IN THE BURN AREA HAD RAPID RESPONSES.  DEBRIS FLOWS AND SOME ROAD
WASHOUTS OCCURRED.  ANOTHER TUNDERSTORM LATER IN THE EVENING
PRODUCED AROUND A QUARTER OF AN INCH IN 15 MINUTES.  CREEKS ROSE
RAPIDLY AND ADDITIONAL DEBRIS FLOWS WERE OBSERVED.  WITH SOIL
CONDITIONS NEAR SATURATION TODAY...ADDITIONAL THUNDERSTORMS MOVING
OVER THE BURN AREA WILL CONTINUE CAUSING ADDITIONAL DEBRIS FLOWS AND
RAPID RISES IN CREEK LEVELS.

A FLASH FLOOD WATCH WILL BE IN EFFECT THIS AFTERNOON AND EVENING FOR
THE FOOTHILLS AND MUCH OF THE PLAINS BECAUSE SOIL CONDITIONS ACROSS
MUCH OF THE FORECAST AREA ARE NEAR SATURATION BECAUSE OF RAINFALLS
THAT HAVE OCCURRED EACH DAY FOR THE PAST WEEK.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ035-036-
038>041.

FLASH FLOOD WATCH FROM 3 PM MDT UNTIL MIDNIGHT MDT TONIGHT FOR
COZ042>046-048.

&&

SHORT TERM...SZOKE
LONG TERM....COOPER
AVIATION...SZOKE
Hazardous weather outlook, Jul 14, 10:42 AM MDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1042 AM MDT THU JUL 14 2011

COZ030>051-151200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1042 AM MDT THU JUL 14 2011

...FLASH FLOOD WATCH IN EFFECT FOR THE FRONT RANGE FOOTHILLS AND
MUCH OF NORTHEAST COLORADO THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

MONSOONAL FLOW ALOFT CONTINUES OVER COLORADO WITH SOME INCREASE IN
MOISTURE MOVING NORTHWARD FROM NEW MEXICO FOR THIS AFTERNOON AND
EVENING.  IN ADDITION LOW LEVEL MOISTURE REMAINS IN PLACE WITH SOUTH
TO SOUTHEASTERLY FLOW ACROSS THE PLAINS.  WITH THIS COMBINATION
ANOTHER ROUND OF AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP
ACROSS NORTHEAST COLORADO AS TEMPERATURES RISE ABOVE 90 ON THE
PLAINS.  SEVERE STORMS ARE ALSO POSSIBLE...SIMILAR TO
YESTERDAY...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT.
ALTHOUGH THE THUNDERSTORMS ARE EXPECTED TO KEEP MOVING AT ABOUT 15
TO 20 MPH FROM THE SOUTHWEST THEY WILL STILL BE CAPABLE OF PRODUCING
ONE TO TWO INCHES OF RAINFALL IN 30 TO 45 MINUTES.  THE COMBINATION
OF LOCALLY HEAVY RAINFALL AND MOIST SOIL CONDITIONS WILL PRODUCE A
THREAT OF FLASH FLOODING.  A FLASH FLOOD WATCH WILL BE IN EFFECT FOR
THE FRONT RANGE FOOTHILLS AND MOST OF THE NORTHEAST PLAINS FROM 3 PM
THROUGH MIDNIGHT.

THE FLASH FLOOD WATCH WILL INCLUDE THE FOURMILE BURN AREA OF CENTRAL
BOULDER COUNTY.  SATURATED SOIL CONDITIONS EXIST IN THE FOURMILE
BURN AREA DUE TO RAINFALL LAST EVENING.  ANY THUNDERSTORMS THAT MOVE
OVER THE BURN AREA THIS AFTERNOON OR EVENING WILL PRODUCE RAPID
RISES ON CREEKS ALONG WITH DEBRIS FLOWS AND ROCK SLIDES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LITTLE CHANGE IN THE WEATHER PATTERN IS EXPECTED.  THERE WILL BE A
CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ACROSS THE
FORECAST AREA.  THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE WET
MICROBURSTS PRODUCING LOCALLY HEAVY RAIN AND STRONG WINDS.
TEMPERATURES WILL HOVER AROUND SEASONAL NORMALS THROUGH EARLY NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.

SZOKE/ENTREKIN

In the hours before

Special weather statement, Jul 14, 1:10 PM MDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
110 PM MDT THU JUL 14 2011

COZ034-036-141945-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST
BOULDER/GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET CO-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
110 PM MDT THU JUL 14 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  EXTREME NORTHEASTERN PARK COUNTY
  CENTRAL JEFFERSON COUNTY
  SOUTHEASTERN GILPIN COUNTY
  SOUTHEASTERN CLEAR CREEK COUNTY

AT 110 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS STORM WAS
LOCATED 3 MILES SOUTH OF FLOYD HILL...OR 24 MILES WEST OF DENVER...
MOVING EAST AT 10 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WHITE RANCH
OPEN SPACE...RED ROCKS PARK...KITTREDGE...INDIAN HILLS...IDLEDALE...
FLOYD HILL...EVERGREEN...BROOKVALE...BERGEN PARK AND SOUTHWESTERN
GOLDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS MAY ALSO OCCUR WITH THIS STORM...WHICH MAY FLOOD
LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3987 10530 3962 10518 3956 10544 3957 10546
      3976 10548
TIME...MOT...LOC 1910Z 250DEG 9KT 3968 10541

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 6:17 PM MDTFlash Flood WarningBOUBoulder3 hr
Jul 13, 6:32 PM MDTAreal Flood AdvisoryBOUAdams, Arapahoe, Denver, Jefferson43 min
Jul 13, 6:40 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Denver, Jefferson19 min
Jul 13, 6:54 PM MDTAreal Flood AdvisoryBOUGrand22 hr
Jul 13, 7:13 PM MDTSevere Thunderstorm WarningBOUBoulder, Larimer34 min
Jul 13, 7:34 PM MDTSevere Thunderstorm WarningBOULarimer26 min
Jul 13, 7:59 PM MDTSevere Thunderstorm WarningBOULarimer, Weld28 min
Jul 13, 8:08 PM MDTFlash Flood WarningBOUBoulder103 min
Jul 13, 8:37 PM MDTAreal Flood AdvisoryBOUBoulder75 min
Jul 13, 9:01 PM MDTSevere Thunderstorm WarningBOUDouglas, Jefferson44 min
Jul 13, 9:05 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Denver55 min
Jul 13, 9:28 PM MDTAreal Flood AdvisoryBOUAdams, Arapahoe, Broomfield, Denver, Douglas, Jefferson77 min
Jul 13, 9:55 PM MDTSevere Thunderstorm WarningBOUAdams, Weld33 min
Jul 13, 10:58 PM MDTAreal Flood AdvisoryBOUArapahoe, Douglas92 min
Jul 13, 11:15 PM MDTFlash Flood WarningBOUBoulder3 hr
Jul 13, 11:16 PM MDTFlash Flood WarningBOUBoulder3 hr
Jul 13, 11:48 PM MDTAreal Flood AdvisoryBOUAdams, Morgan, Washington87 min
Jul 14, 12:35 AM MDTAreal Flood AdvisoryBOUAdams, Arapahoe, Morgan, Washington81 min
Jul 14, 5:25 AM MDTFlash Flood WatchBOUAdams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 10 more16 hr
Jul 14, 11:03 AM MDTAreal Flood AdvisoryBOUMorgan, Weld71 hr
Jul 14, 1:00 PM MDTFlash Flood WarningBOUBoulder3 hr
Jul 14, 1:10 PM MDTSpecial Weather StatementBOUJefferson35 min
Jul 14, 1:48 PM MDTAreal Flood AdvisoryBOUDouglas87 min
Jul 14, 1:57 PM MDTSevere Thunderstorm WarningBOUDouglas, Elbert48 min
Jul 14, 2:09 PM MDTFlash Flood WarningBOUBoulder2 hr
Jul 14, 3:02 PM MDTAreal Flood AdvisoryBOUArapahoe, Denver26 min
Jul 14, 3:22 PM MDTFlash Flood WarningBOUArapahoe, Denver, Jefferson2 hr
Jul 14, 3:28 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Denver47 min
Jul 14, 4:00 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe22 min
Jul 14, 4:16 PM MDTAreal Flood AdvisoryBOUArapahoe, Elbert89 min
Jul 14, 4:31 PM MDTAreal Flood AdvisoryBOUGrand71 hr
Jul 14, 5:10 PM MDTAreal Flood AdvisoryBOUBoulder55 min
Jul 14, 5:21 PM MDTSpecial Weather StatementBOUAdams24 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.